Ask a doctor

Side Effect of Juvaderm?

hello, ,i had juvaderm injection 5 month ago, in differrent part of my face. (cheeks, lips, and nose lines).One month ago, i started swelling and bruising in side of injection, with bowls under the skin. The bowls diseapear sometimes, Every day, the sweeling is different. Sometimes, its the cheeks, sometimes its the fold. My face is completly distorted. Can you help me please.

Doctor Answers (6)

Juvederm side effect, or something else

+2

Based on the timing, I would agree this is something else and unrelated to the Juvederm. If some type of infection or reaction to the Juvederm (both rare!) would have occurred, it would have been right after the injections. Not 5 months later.


Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Side effects of Juvederm ?

+2

It sounds like something else is going on. A skin infection or systemic problem.  My best advice would be to seek medical evaluation and do a proper work to rule out some other underlying condition. In the meantime drink lots of water and avoid  high sodium foods as well as MSG in case these are contributing to the swelling. 

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 140 reviews

Juvederm Swelling after 5 Months

+1

   You may want to consider dissolving all of the areas with hyaluronidase.  If there happens to be a biofilm on the filler and the filler is dissolved, the facial blood supply and immune system can usually resolve these subclinical infections.

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 209 reviews

Side effects of Juvederm treatment

+1

From the issues you describe, it is not likely your symptoms are a result of your Juvederm. I would recommend a follow up with the physician who performed your injections, as he/she knows the details and the extent of your treatment. I hope this helps, and I wish you the best of luck.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

Juvederm injections

+1

Dear jossbali,

  • It sounds like you should re-visit your injector for a check up
  • It is likely something else that may be going on
  • Also, if you have been eating more salt lately, it could cause swelling in the face

Best regards,

Nima Shemirani

Nima Shemirani, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

Juvederm reaction

+1

This could be some type of rare delayed immunologic reaction to the filler but I have never seen that with Juvederm, so I am wondering if you had another filler and not Juvederm.  Maybe sculptra or radiesse or silicone?  You need to seek medical attention from a good board certified dermatologist or plastic surgeon with experience with injections and side effects.  

Rebecca Baxt, MD
Paramus Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.